Alert archive / Tennessee / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 64, NWS Nashville, TN

June 7, 2014Rutherford County, Williamson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 7, 2014, 6:51 PM CDT for Rutherford County, Williamson County, Tennessee. It was in force for 24 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 7, 2014, 6:51 PM CDT (23:51 UTC)
Expired
Jun 7, 2014, 7:15 PM CDT
In force
24 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Rutherford County, TN, Williamson County, TN

The radar

The Nashville radar (KOHX), 46 km from the middle of the area, began a volume at 23:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 7, 6:55 PM CDTTSTM WND DMG1 N Eagleville, TNLARGE TREES REPORTEDLY BLOWN DOWN NEAR EAGLEVILLE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 7, 4:44 PM CDTTornado WatchSPC7 hr
Jun 7, 6:40 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.9 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2014-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 30 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2014-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
30 J/kg
Mixed-layer CIN
-82 J/kg
Mixed-layer LCL
1035 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

096 
WUUS54 KOHX 072351
SVROHX
TNC149-187-080015-
/O.NEW.KOHX.SV.W.0064.140607T2351Z-140608T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
651 PM CDT SAT JUN 7 2014

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL RUTHERFORD COUNTY IN MIDDLE TENNESSEE...
  EAST CENTRAL WILLIAMSON COUNTY IN MIDDLE TENNESSEE...

* UNTIL 715 PM CDT

* AT 644 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR
  NOLENSVILLE...MOVING EAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MURFREESBORO...ROCKVALE AND CHRISTIANA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS SEVERE
THUNDERSTORM. MOVE INDOORS IMMEDIATELY! IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT SUNDAY MORNING FOR 
CENTRAL TENNESSEE WEST OF I 65. A SEVERE THUNDERSTORM WATCH ALSO 
REMAINS IN EFFECT UNTIL MIDNIGHT SUNDAY MORNING FOR CENTRAL 
TENNESSEE GENERALLY EAST OF I 65..

&&

LAT...LON 3590 8634 3569 8636 3577 8676 3590 8674
TIME...MOT...LOC 2349Z 276DEG 21KT 3582 8666

$$

FORECASTER:13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 6:43 PM CDT, 8 minutes earlier.

Area forecast discussion, Jun 7, 6:43 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
643 PM CDT SAT JUN 7 2014

.MESOSCALE UPDATE...
LOOKING AT THE BIGGER PICTURE MAY BE SEEING LEWP WESTERN
TENNESSEE. SHOULD REACH TENNESSEE RIVER AROUND 730 PM. THIS
FEATURE MAY ENHANCE TORNADO THREAT AS IT MOVES EASTWARD.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

BOYD
01
Hazardous weather outlook, Jun 7, 5:55 PM CDT, 56 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NASHVILLE TN
555 PM CDT SAT JUN 7 2014

TNZ005>008-023>027-056>060-093>095-081000-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-HOUSTON-HUMPHREYS-DICKSON-
CHEATHAM-DAVIDSON-PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-WAYNE-
LAWRENCE-GILES-
555 PM CDT SAT JUN 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TONIGHT.

A TORNADO WATCH IS IN EFFECT UNTIL MIDNIGHT TONIGHT FOR LOCATIONS
MAINLY ALONG AND WEST OF INTERSTATE 65. NUMEROUS THUNDERSTORMS
ARE EXPECTED...WITH SEVERE THUNDERSTORMS THAT DO DEVELOP RESULTING
IN THE POTENTIAL FOR DAMAGING WINDS...LARGE HAIL...AND ISOLATED
TORNADOES. LOCALLY HEAVY RAINFALL WILL ALSO REMAIN A THREAT
WITH ANY SLOW MOVING OR PERSISTENT STORMS...AND SOME FLOODING
WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY NEXT
WEEK. SOME STORMS COULD BE STRONG WITH GUSTY WINDS OR
HAIL...ESPECIALLY TUESDAY INTO TUESDAY NIGHT AS A STRONG UPPER
LEVEL STORM SYSTEM MOVES ACROSS THE REGION. LOCALLY HEAVY RAINFALL
WILL CONTINUE TO BE POSSIBLE WITH ANY SLOW MOVING OR PERSISTENT
SHOWERS AND THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

A SIGNIFICANT SEVERE WEATHER EVENT IS EXPECTED. SPOTTER REPORTS
WILL BE NEEDED.

TNZ009>011-028>034-061>066-075-077>080-081000-
MACON-CLAY-PICKETT-WILSON-TROUSDALE-SMITH-JACKSON-PUTNAM-OVERTON-
FENTRESS-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-
BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-
555 PM CDT SAT JUN 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TONIGHT.

AN APPROACHING UPPER LEVEL STORM SYSTEM IS EXPECTED TO PRODUCE
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THROUGH TONIGHT.
A FEW STORMS MAY BE STRONG TO SEVERE...WITH DAMAGING WINDS BEING
THE MAIN THREAT. LOCALLY HEAVY RAINFALL WILL ALSO REMAIN A THREAT
WITH ANY SLOW MOVING OR PERSISTENT STORMS...AND SOME FLOODING WILL
BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY NEXT
WEEK. SOME STORMS COULD BE STRONG WITH GUSTY WINDS OR
HAIL...ESPECIALLY TUESDAY INTO TUESDAY NIGHT AS A STRONG UPPER
LEVEL STORM SYSTEM MOVES ACROSS THE REGION. LOCALLY HEAVY RAINFALL
WILL CONTINUE TO BE POSSIBLE WITH ANY SLOW MOVING OR PERSISTENT
SHOWERS AND THUNDERSTORMS.

SPOTTERS CAN MAKE REPORTS VIA TWITTER USING HASHTAG #TSPOTTER

TO MAKE A REPORT VIA FACEBOOK GO TO:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NASHVILLE.GOV

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

31

In the hours before

Local storm report, Jun 7, 3:43 PM CDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
343 PM CDT SAT JUN 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     FLASH FLOOD      5 W CENTERVILLE         35.79N  87.54W
06/05/2014                   HICKMAN            TN   EMERGENCY MNGR

            *** 1 FATAL *** VEHICLE SWEPT OFF ROAD NEAR BEAVER
            CREEK DAM IN CENTERVILLE. 1 FATALITY

&&

EVENT NUMBER OHX1400389

11
Special weather statement, Jun 7, 5:02 PM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
502 PM CDT SAT JUN 7 2014

TNZ005-006-023>025-056>058-093-094-072245-
DICKSON-HICKMAN-HOUSTON-HUMPHREYS-LAWRENCE-LEWIS-MONTGOMERY-PERRY-
STEWART-WAYNE-
502 PM CDT SAT JUN 7 2014

...SIGNIFICANT WEATHER ADVISORY FOR DICKSON...HICKMAN...HOUSTON...
HUMPHREYS...LAWRENCE...LEWIS...MONTGOMERY...PERRY...STEWART AND WAYNE
COUNTIES...

AT 454 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG TO SEVERE THUNDERSTORMS APPROACHING THE TENNESSEE RIVER.
THESE STORMS WILL BE CROSSING THE RIVER SHORTLY AND INTO WESTERN
MIDDLE TENNESSEE. ONE SEVERE STORM IS CURRENTLY MOVING THROUGH
STEWART COUNTY AT THIS TIME.

WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

LAT...LON 3667 8786 3664 8784 3665 8743 3500 8746
      3500 8798 3529 8799 3530 8802 3539 8803
      3541 8798 3546 8805 3549 8799 3553 8798
      3561 8804 3572 8804 3591 8793 3598 8803
      3617 8793 3631 8796 3644 8806 3668 8807

BOYD
Special weather statement, Jun 7, 6:13 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
613 PM CDT SAT JUN 7 2014

TNZ056-058-093-072345-
LEWIS-PERRY-WAYNE-
613 PM CDT SAT JUN 7 2014

...SIGNIFICANT WEATHER ADVISORY FOR LEWIS...PERRY AND WAYNE
COUNTIES...

AT 611 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR LINDEN...MOVING EASTSOUTHEAST AT 25 MPH.

SOME LOCATIONS IN THE PATH INCLUDE LINDEN AND FLATWOODS.

HALF INCH SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING STRIKES.

LAT...LON 3566 8792 3554 8755 3532 8770 3548 8800
      3550 8798 3553 8798 3555 8800

BOYD
Special weather statement, Jun 7, 6:24 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
624 PM CDT SAT JUN 7 2014

TNZ024>028-057-059-060-062-080030-
CHEATHAM-DAVIDSON-DICKSON-HICKMAN-HUMPHREYS-MAURY-RUTHERFORD-
WILLIAMSON-WILSON-
624 PM CDT SAT JUN 7 2014

...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DAVIDSON...DICKSON...
HICKMAN...HUMPHREYS...MAURY...RUTHERFORD...WILLIAMSON AND WILSON
COUNTIES...

AT 616 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM JOELTON TO MCEWEN...
MOVING EAST AT 45 MPH.

PEOPLE IN AND AROUND NASHVILLE...BEAMAN PARK...JOELTON...MCEWEN...
ASHLAND CITY...CHARLOTTE...WHITES CREEK...DICKSON...WHITE
BLUFF...PINEWOOD AND BELLS BEND SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

PEOPLE WHO ARE OUTDOORS THIS EVENING SHOULD SEEK SHELTER WHEN STORMS
APPROACH. ALTHOUGH SEVERE STORMS ARE NOT OCCURRING AT THIS
TIME...THE STORMS APPROACHING NASHVILLE WILL PRODUCE DEADLY CLOUD TO
GROUND LIGHTNING AND TORRENTIAL DOWNPOURS. ALSO...THE THUNDERSTORMS
COULD INTENSIFY QUICKLY. A TORNADO WATCH IS IN EFFECT FOR THE
NASHVILLE AREA UNTIL MIDNIGHT.

AGAIN...PEOPLE WHO ARE OUTDOORS SHOULD SEEK SHELTER QUICKLY WHEN
STORMS APPROACH.

HEAVY DOWNPOURS...FREQUENT LIGHTNING...SMALL HAIL...AND WINDS 30 TO
40 MPH ARE EXPECTED WITH THESE STORMS.

LAT...LON 3635 8693 3628 8664 3626 8664 3624 8661
      3626 8658 3617 8626 3569 8692 3600 8796

13

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 8:49 PM CDTSpecial Weather StatementOHXDavidson41 min
Jun 7, 12:16 AM CDTSpecial Weather StatementOHXHumphreys59 min
Jun 7, 2:10 AM CDTAreal Flood AdvisoryOHXDickson110 min
Jun 7, 4:09 PM CDTSevere Thunderstorm WarningOHXStewart51 min
Jun 7, 4:54 PM CDTSevere Thunderstorm WarningOHXDickson, Houston, Montgomery, Stewart36 min
Jun 7, 5:02 PM CDTSpecial Weather StatementOHXHickman, Houston, Humphreys, Lewis, Perry, Stewart and 1 more43 min
Jun 7, 5:20 PM CDTSevere Thunderstorm WarningOHXPerry40 min
Jun 7, 5:26 PM CDTSevere Thunderstorm WarningOHXCheatham, Dickson, Houston, Montgomery34 min
Jun 7, 5:29 PM CDTSevere Thunderstorm WarningOHXMontgomery, Robertson31 min
Jun 7, 5:49 PM CDTSevere Thunderstorm WarningOHXWayne56 min
Jun 7, 5:52 PM CDTSevere Thunderstorm WarningOHXWilliamson23 min
Jun 7, 5:55 PM CDTSevere Thunderstorm WarningOHXCheatham, Dickson, Houston, Humphreys35 min
Jun 7, 6:13 PM CDTSpecial Weather StatementOHXPerry32 min
Jun 7, 6:24 PM CDTSpecial Weather StatementOHXCheatham, Davidson, Dickson, Humphreys, Williamson, Wilson66 min
Jun 7, 6:29 PM CDTSevere Thunderstorm WarningOHXWilliamson25 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.